Amy Thomson is lucky to be alive. After surviving a coma brought on by a bad reaction to the popular party drug MDMA, also known as ecstacy, the Scottish teenager released a video of herself on her Facebook page, thanking supportive family and friends.
The video (below) is the first public appearance of Thomson after her near-fatal ordeal, and her dramatic transformation has shocked many.
Thomson, a 16-year-old college student from Glasgow, Scotland, consumed a capsule of MDMA at a party on June 10 and collapsed soon after, Mirror.co.uk reports. She was taken to a hospital along with three other female teenagers who had also consumed ecstasy.
The three fellow teenagers were released, but Thomson slipped into a coma. She spent weeks on life support with her family by her side.
Three individuals from the house party were arrested for alleged drug offenses.
During her coma, Thomson’s friends and family took to social media to voice their well wishes and prayers that she would pull through.
“Our Amy’s very ill but still here on Earth with us,” wrote her grandmother, Maureen Woods. “She’s my wee broken doll just now. I’m pleading with God for a wee miracle.”
Thomson awoke after roughly a month in a coma. However, she had suffered from traumatic brain damage and has since undergone intensive physical therapy to regain her cognitive abilities.
In the video, Thomson is restricted to a wheelchair and her speech is heavily slurred.
“Thanks you everyone,” she says, shakily waving to the camera. “Thanks for your support everyone.”
Thomson is expected to improve from her current state, Daily Mail reports. According to family members, she has already made huge steps forward in regaining her cognitive abilities since awaking from her coma.
“’Amy won’t be like this for the rest of her life,” says Thomson’s cousin Kalya. “She’s getting the best care and support.”
While Thomson’s progress is a testament to overcoming tragedy, the video is a sobering warning of the dangers of abusing MDMA.
“Some people may have cried, laughed or been shocked seeing the video,” Kalya says. “But this is what a tiny pill can do to you.”
Photo Credit: Daily Record